Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Volume entropy and integral Ricci curvatures over closed geodesics

Author: Seong-Hun Paeng
Journal: Proc. Amer. Math. Soc. 135 (2007), 3677-3684
MSC (2000): Primary 53C20; Secondary 53C23
Published electronically: May 2, 2007
MathSciNet review: 2336584
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain an upper bound of the volume entropy and the simplicial volume with integrals of Ricci curvature over closed geodesics and apply it to the real Schwarz lemma by Besson, Courtois and Gallot.

References [Enhancements On Off] (What's this?)

  • [B] W. Ballmann, Lectures on spaces of nonpositive curvature, Birkhäuser, 1995. MR 1377265 (97a:53053)
  • [BCG1] G. Besson, G. Courtois, S. Gallot, Entropies et rigidités des espaces localement symétriques de courbure strictement négative, Geom. Funct. Anal. 5 (1995), 731-799. MR 1354289 (96i:58136)
  • [BCG2] G. Besson, G. Courtois, S. Gallot, Minimal entropy and Mostow's rigidity theorems, Ergod. Theory & Dynam. Sys. 16 (1996), 623-649. MR 1406425 (97e:58177)
  • [BCG3] G. Besson, G. Courtois, S. Gallot, Real Schwarz lemma and some applications Rendiconti di Mathematica, Serie VII, vol. 18 Roma (1998), 381-410. MR 1659814 (99k:53064)
  • [C] I. Chavel, Riemannian geometry-A modern introduction, Cambridge University Press, Cambridge, 2006. MR 2229062 (2006m:53002)
  • [CD] C. Croke, N. Dairbekov, Lengths and volumes in Riemannian manifolds, Duke Math. J. 125 (2004), 1-14. MR 2097355 (2005k:53045)
  • [DS] N. Dairbekov, V. Sharafutdinov, Some problems of integral geometry on Anosov manifolds, Ergod. Theory & Dynam. Sys. 23 (2003), 59-74. MR 1971196 (2005b:58053)
  • [KH] A. Katok, B. Hasselblatt, Introduction to the modern theory of dynamical systems, Cambridge University Press, Cambridge, 1995. MR 1326374 (96c:58055)
  • [G1] M. Gromov, Metric structures for Riemannian and non-Riemannian spaces, Birkhäuser, 1999. MR 1699320 (2000d:53065)
  • [G2] M. Gromov, Volume and bounded cohomology, IHES 56 (1982), 5-99. MR 686042 (84h:53053)
  • [PW1] P. Petersen, G. Wei, Relative volume comparison with integral curvature bounds, Geom. Funct. Anal. 7 (1997), 1031-1045. MR 1487753 (99c:53023)
  • [PW2] P. Petersen, G. Wei, Analysis and geometry on manifolds with integral Ricci curvature bounds II, Trans. Amer. Math. Soc. 353 (2001), 457-478. MR 1709777 (2002c:53055)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C20, 53C23

Retrieve articles in all journals with MSC (2000): 53C20, 53C23

Additional Information

Seong-Hun Paeng
Affiliation: Department of Mathematics, Konkuk University, 1 Hwayang-dong, Gwangjin-gu, Seoul 143-701, Korea

Keywords: Volume entropy, simplicial volume, integral Ricci curvature, hyperbolic manifold
Received by editor(s): July 20, 2006
Received by editor(s) in revised form: August 7, 2006
Published electronically: May 2, 2007
Additional Notes: This work was supported by grant No. R01-2006-000-10047-0(2006) from the Basic Research Program of the Korea Science $&$ Engineering Foundation.
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society